Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A note on finite Euler product approximations of the Riemann zeta-function


Author: Steven M. Gonek
Journal: Proc. Amer. Math. Soc. 143 (2015), 3295-3302
MSC (2010): Primary 11M06, 11M26
DOI: https://doi.org/10.1090/proc/12380
Published electronically: April 6, 2015
MathSciNet review: 3348772
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a family of approximations of the Riemann zeta-function and a closely related function formed from finite Euler products, the pole of the zeta-function, and any zeros the zeta-function might have in the right half of the critical strip. The analysis is unconditional and suggests that if the Riemann Hypothesis is false, then the zeta-function's zeros ``arise'' in two ways.


References [Enhancements On Off] (What's this?)

  • [1] S. M. Gonek, Finite Euler products and the Riemann hypothesis, Trans. Amer. Math. Soc. 364 (2012), no. 4, 2157-2191. MR 2869202, https://doi.org/10.1090/S0002-9947-2011-05546-7
  • [2] S. M. Gonek, C. P. Hughes, and J. P. Keating, A hybrid Euler-Hadamard product for the Riemann zeta function, Duke Math. J. 136 (2007), no. 3, 507-549. MR 2309173 (2008e:11100)
  • [3] Steven M. Gonek and Hugh L. Montgomery, Zeros of a family of approximations of the Riemann zeta-function, Int. Math. Res. Not. IMRN 20 (2013), 4712-4733. MR 3118873
  • [4] E. C. Titchmarsh, The theory of the Riemann zeta-function, 2nd ed., Edited and with a preface by D. R. Heath-Brown. The Clarendon Press, Oxford University Press, New York, 1986. MR 882550 (88c:11049)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11M06, 11M26

Retrieve articles in all journals with MSC (2010): 11M06, 11M26


Additional Information

Steven M. Gonek
Affiliation: Department of Mathematics, University of Rochester, Rochester, New York 14627
Email: gonek@math.rochester.edu

DOI: https://doi.org/10.1090/proc/12380
Keywords: Riemann zeta-function, Euler products, zeros of the zeta-function
Received by editor(s): April 20, 2013
Received by editor(s) in revised form: October 7, 2013
Published electronically: April 6, 2015
Additional Notes: Research of the author was supported in part by NSF grant DMS-1200582.
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2015 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society